A police officer who almost died from inhaling fentanyl warns of how dangerous it is

The police officer from Tavares, a town in central Florida (USA) who almost lost her life by accidentally inhaling fentanyl during a traffic control, is now recovered, has returned to work and warned of the mortal danger of this drug, according to local media reports this Friday.

Officer Courtney Bannick, who nearly lost consciousness when her airway closed and was saved by a co-worker, returned to the Tavares Police Department Thursday, where she recounted how a nasal spray saved her life.

Last Tuesday, Bannick overdosed after being exposed to fentanyl during a traffic stop, in which she ordered a driver to open the trunk of her car to search it.

According to what El Nuevo Herald published today, Agent Bannick stopped a driver at the stroke of midnight on Tuesday.

Inside the car and on the clothing of the occupants of the vehicle, who were arrested, there were "various types of narcotics and drug paraphernalia"picks up the media citing the Lake County City Police, located about 45 minutes northwest of Orlando.

Bannick saw something rolled up on a dollar bill and barely opened it before realizing it was narcotics. He quickly closed it, but that brief exposure was enough to affect his airway.

Body camera video from an officer who arrived on the scene shows Bannick lying on the ground and barely able to breathe.

"As soon as I started talking (over the radio), I got a little dizzy and started to almost choke."narrated the agent herself when she returned to work already recovered.

Bannick said she wasn’t nervous about finding fentanyl, who has handled cases many times during traffic stops, but she did take precautions and put on gloves, reports Click Orlando.

Read Also:  When My Honor Was Wrongly Tarnished: Dealing with the Aftermath of Malicious Behavior

"I’m well aware that I don’t touch my face if I have gloves on, but did I wipe my nose with my doll? I do not know"the agent wondered.

Other officers who responded to Bannick’s radio call realized she needed immediate attention and gave her Narcan before transporting her to the hospital.

Narcan Nasal Spray is a medication used to treat a known or suspected opioid overdose emergency with signs of respiratory problems, according to the drug’s own website.

In his meeting with the press, Bannick said that he does not remember most of the moments captured on video, but chose to publish the images to show the dangerous and even deadly effects of fentanyl.

Fentanyl is a synthetic opioid fifty times stronger than heroin and one hundred times more potent than morphine. Just two milligrams of fentanyl is considered a lethal dose.

According to the United States Centers for Disease Control (CDC), the country broke a record for overdose deaths in 2021 with 107,622 registered cases, 66% related to fentanyl.

Recent Articles

Related News

Leave A Reply

Please enter your comment!
Please enter your name here